Medicine directions?

Discussion in 'General Chatter' started by xolily, Jun 4, 2011.

  1. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    Stepson has come to stay for the last few days of the hols. He's on medication and on the box it says "Take TWO daily on alternate days."

    Does this mean take 2 one day, miss a day, take 2, miss a day, take 2? His mum has been giving him THREE daily and when he asked her last night on the phone why she's been giving him 3 when it says 2 on the box, she said because his symptoms were getting worse :dohh: she's not a bloody doctor!
     
  2. amie-leigh

    amie-leigh Mummy To Princess Morgan

    Joined:
    Apr 21, 2009
    Messages:
    9,077
    Likes Received:
    0
    im not a doctor but from what you wrote i would take 2 miss a day then 2 then miss and so on
    his mum shouldn't be deciding how many he needs and when
     
  3. Eala

    Eala Mum of two gorgeous girls

    Joined:
    Apr 30, 2009
    Messages:
    8,249
    Likes Received:
    0
    :dohh:

    It means exactly what you think it means. Take 2, miss a day, take 2, miss a day. Can't believe his Mum was giving him 3 a day! I mean, those directions are there for a reason, especially so with it being prescription medication :dohh:
     
  4. Blah11

    Blah11 ☼ Mummy to Amelie ☼

    Joined:
    May 8, 2008
    Messages:
    38,886
    Likes Received:
    0
    yeah, 2 on day1, skip day2, 2 on day3 etc.

    what medication is it?
     
  5. NickyT75

    NickyT75 RIP Sophie my angel

    Joined:
    Jan 7, 2008
    Messages:
    17,453
    Likes Received:
    0
    yeah take 2 then miss a day... then take 2


    seems weird instructions tbh tho, wonder why its not just 1 a day? his mum is silly for giving him 3 without his doctors consent IMO x
     
  6. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    Yeah I know i'm so mad :growlmad: if she spoke english i'd have been on the phone by now! I've told OH he needs to sort it ASAP :|

    He's on prednisolone. It's no wonder he's not getting any better when she's chopping and changing doses. He's peeing literally like 10 times an hour and i've looked his illness up on the internet and it doesn't have excessive peeing as a symptom or as a side effect of his medication =/ !
     
  7. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    don't know why it's that! tis what it says on the box though. says that then "Total Dose 10mg on alternate days" x
     
  8. Blah11

    Blah11 ☼ Mummy to Amelie ☼

    Joined:
    May 8, 2008
    Messages:
    38,886
    Likes Received:
    0
    :dohh: Great idea to mess around with steroids.

    Anyway that drug makes you retain fluid so maybe he's just been retaining loads of fluid since hes not had a break hence the peeing?
     
  9. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    I don't know dya think that's why it might be alternate days? OH doesn't get on with their mum at all and she makes it really hard to talk even when it comes down to the kids. OH has been relying on his older son upto now for info but i've just told him it's getting beyond a joke now, he needs to speak to her. I've refused to give him his medication the past 2 days, he's waited until his dad has gotten out of bed :shrug:
     
  10. Jemma_x

    Jemma_x Mummy and Engaged

    Joined:
    Jun 11, 2008
    Messages:
    14,544
    Likes Received:
    0
    What a great thing to mess around with. Yep i think your right take 2 one day miss a day take 2 the next day and so on. It seems abit funny though taking them like that. I have those when my asthma gets bad and i have to take six a day all at once
     
  11. binxyboo

    binxyboo Well-Known Member

    Joined:
    Mar 2, 2009
    Messages:
    4,681
    Likes Received:
    0
    You are correct. 2 tablets on day 1, skip day 2. 2 tablets on day 3, skip day 4. 2 tablets on ... you get the point!
    steroids are not something she should be 'self prescribing'. If his symptoms are getting worse, she needs to go back to the Dr!! :wacko:
    watch his sugar intake with prednisilone too. It can cause steroid induced diabetes! (especially if she is overdosing him)
     
  12. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    from what i've read about his condition he should be watching all aspects of his diet - all his mam has told him is no crisps :growlmad: i just don't even know what to say! it's crazyness x
     
  13. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    ARGH! So OHs son has gone home and i've just spoken to him and his mum is still giving him 3 tablets DAILY. OH said he spoke to her and explained she can't do that and if she carries on he'll have to tell someone and her response was "Who are you gonna tell?" meaning like no-one can do anything to me! She's being pathetic and childish and this is her sons health we are talking about! Does anyone know what can we do?
     
  14. daniellelk

    daniellelk Guest

    do you know what doctors he's registered at? and let the doctor know? he might be able to have a word with the mum?
     
  15. sophxx

    sophxx Well-Known Member

    Joined:
    Jul 24, 2008
    Messages:
    8,474
    Likes Received:
    0
    if shes giving him that many would the doctor should have noticed shes asking for more prescriptions as you only aloud them at a certain time unless hes going with out? to be honest im not sure the doctors can say much they can only tell her but if shes doesnt speak engish she prob cant read it so she will just say she doesnt understand

    does his school have a welfare officer or school nurse id maybe speak to them if not your oh will have to go round and tak to her
     
  16. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    i asked OH to ring her again and he did. she told him his GP told her to up the dosage if his symptoms worsened but i still don't believe that. anyway, OH said it's dangerous to do that and if his medication isn't working she should go back to the doctor and she said ok, so we'll see!
     
  17. Jemma_x

    Jemma_x Mummy and Engaged

    Joined:
    Jun 11, 2008
    Messages:
    14,544
    Likes Received:
    0
    Id tell your OH to tell someone even if the doc told her to up the dose now why was she giving him 3 a day before?
     
  18. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    she said that when the doc prescribed them he told her if the symptoms got worse, to give extra medication :shrug: i wouldn't even know who to tell tbh!
     
  19. binxyboo

    binxyboo Well-Known Member

    Joined:
    Mar 2, 2009
    Messages:
    4,681
    Likes Received:
    0
    A doctor would never tell someone to play around with a steroid dose if they think symptoms might be getting worse.
    Especially not steroids for a child.
     
  20. xolily

    xolily Well-Known Member

    Joined:
    Jul 21, 2009
    Messages:
    3,209
    Likes Received:
    0
    as i said before, i don't believe her myself but she's agreed to give it as directed and so far OH's son has told us he's had the right dose. we can't do anything else atm! x
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice